# SDR 2019F00022

- Difficulty date: February 22, 2019
- Submitted: February 22, 2019
- Operation: General aviation
- Aircraft: N490JD
- Make and model: Piagio P180
- Aircraft serial: 1150
- Aircraft time: 7,413 hours, 5,791 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Pulley
- Part number: MS202202
- Part serial: NA
- Condition: Failed
- Location: Rudder
- Part time: 7,413 hours, 5,791 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: Z
- Precautionary procedure: K

## Discrepancy

DURING A SCHEDULED 200FH INSPECTION AS REQUIRED BY CHAPTER 05-00-00, THE LEFT LOWER RUDDER PULLEY, IT WAS NOTICED THAT THE LOWER LEFT RUDDER PULLEY WAS APPROXIMATELY 1/4" HIGHER THEN THE RIGHT PULLEY. UPON REMOVAL OF THE PULLEY, THE BEARING AND RACE WAS FROZEN AND HAD WORN ELLIPTICALLY. THIS CASUED THE BEARINGS TO FALL TO ONE SIDE WITHOUT FALLING OUT RESULTING IN A BINDING CONDITION AND CAUSING EXCESSIVE CABLE WEAR ON THE PULLEY. ALTHOUGH THERE IS EVIDENCE OF PREVIOUS LUBRICATION, THE BEARING AND ASSOCIATED PIECES ARE OF A DRY RUSTY APPEARANCE. UPON REMOVING THE RIGHT PULLEY, THE BEARING IT WAS DISCOVERED THAT THE BEARING WAS SEIZED AND AGAIN SHOWED SIGN OF PREVIOUS LUBRICATION. THIS INSTALLATION IS IN AN EXPOSED PORTION OF THE TAIL CONE AREA SUSCEPTIBLE TO MOISTURE CONTAMINATION
